Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this lake wind advisory at Feb 18, 2012, 3:35 PM EST for 6 counties in Florida. It took effect at Feb 19, 2012, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 3:35 PM EST (20:35 UTC)
- In effect from
- Feb 19, 2012, 9:00 AM EST
- Expired
- Feb 19, 2012, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 18, 1:11 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 18, 1:11 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
111 PM EST SAT FEB 18 2012
...SUNDAY AND SUNDAY NIGHT WILL BE A BAD TIME TO GO BOATING...
WINDS AND SEAS TO INCREASE AS FRONT APPROACHES AND MOVES THROUGH
OUR COASTAL WATERS. SMALL CRAFT ADVISORIES WILL SPREAD FROM NORTH
TO SOUTH THROUGH THE DAY.
.SHORT TERM (TONIGHT THROUGH MONDAY)...
SEA FOG AND LOW STRATUS HAD COMPLICATED FORECAST THIS MORNING AND
EXPECT THE SAME LATER TONIGHT...ESPECIALLY NEAR THE MOUTH OF TAMPA
BAY.
COLD FRONT MOVES TO CEDAR KEY LATE SUNDAY MORNING THEN TO FORT
MYERS BY SUNSET. BEST UPPER LEVEL DYNAMICS TO THE NORTH BUT AN
OLD FRONTAL BOUNDARY IS DRAPPED ALONG INTERSTATE 4 SO THE BEST
CHANCE OF STORMS WILL BE TO THE NORTH. STRONG UNIDIRECTIONAL SHEAR
AHEAD OF FRONT COULD LEAD TO ISOLATED AREAS OF DAMAGING WINDS IN
ANY THUNDERSTORMS THAT DO DEVELOP. LAKE WIND ADVISORY NEEDED
SUNDAY FOR SUSTAINED WINDS AROUND 20 MPH.
HIGH PRESSURE BUILDS IN SUNDAY NIGHT WITH SUNSHINE AND COOLER
TEMPERATURES EXPECTED FOR MONDAY. TEMPERATURES WILL RANGE FROM THE
MID 60S IN THE VILLAGES TO MID 70S IN FORT MYERS.
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
THE FL PENINSULA WILL REMAIN UNDER THE INFLUENCE OF COOL HIGH
PRESSURE CENTERED ACROSS THE MID ATL EARLY IN THE PERIOD. THE HIGH
WILL SHIFT OFF INTO THE ATL THROUGH MID WEEK ALLOWING A WEAK
RETURN FLOW AND GRADUAL MOISTENING/WARMING. GFS AND ECMWF BOTH
SHOW A WEAK BOUNDARY AND DISTURBANCE COMBINING TO PROVIDE SOME
PRECIP ACROSS THE NRN PART OF THE STATE AND THIS WILL BRING SOME
LOW POPS INTO NRN COS LATE IN THE WEEK. THE BEST RAIN CHC WILL
LIKELY COME JUST BEYOND THE CURRENT FORECAST PERIOD WHEN A MORE
SIGNIFICANT UPR TROUGH PUSHES THE FRONT AND MOISTURE POOL ACROSS
THE STATE. OF COURSE POSITION OF THE FRONT AROUND MID WEEK AND
THEN TIMING OF THE NEXT PUSH ARE RATHER UNCERTAIN AT THIS POINT.
&&
.AVIATION...
HIGH MOISTURE WILL KEEP CLOUDS AND LOWER CIGS THROUGH 21Z THIS
AFTERNOON. GENERAL RETURN TO VFR TIL 03-06Z TONIGHT WHEN IFR
CONDITIONS FOR RETURN. WORST CONDITIONS EXPECTED TO BE PIE-TPA-LAL
WHERE LIFR IS EXPECTED THRU 12Z. WINDS INCREASE FROM THE SW 10-15KTS
AFTER 15Z SUN. APPROACHING COLD FRONT WILL KEEP MVFR CIGS IN PLACE
THROUGH THE REMAINDER OF THE PERIOD.
&&
.MARINE...
WINDS TURN SOUTH/SOUTHWEST AND INCREASE TO 15 KNOTS OVERNIGHT.
EXPECT PATCHY SEA FOG FROM TAMPA BAY NORTHWARD AS SOUTHERLY WINDS
WILL ADVECT DEW POINT TEMPERATURES THAT WILL BE NEAR OR A FEW
DEGREES ABOVE THE WATER TEMPERATURE. SEAS WILL BUILD OVERNIGHT WITH
A SMALL CRAFT ADVISORY SPREADS SOUTHWARD THROUGH THE WATERS AS
WINDS AND SEAS INCREASE DUE TO A COLD FRONT. FRONT REACHES CEDAR
KEY BY NOON SUNDAY AND FORT MYERS AROUND DARK.
&&
.FIRE WEATHER...
FUEL MOISTURE IS LOW IN LEE COUNTY BUT HUMIDITY REMAINS ABOVE 45
PERCENT SUNDAY...BUT 35 TO 45 PERCENT MONDAY. WINDS SUNDAY BECOMING
NORTHWEST 15 TO 25 MPH AND GUSTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 76 55 72 / 10 30 10 5
FMY 65 83 56 75 / 10 20 10 5
GIF 64 78 52 71 / 10 30 10 5
SRQ 67 77 54 71 / 10 30 10 5
BKV 64 76 48 71 / 10 40 10 5
SPG 66 74 57 70 / 10 30 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 9 AM TO 6 PM EST SUNDAY FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM EST MONDAY FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER
OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 6 PM SUNDAY TO 7 AM EST MONDAY FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM EST SUNDAY FOR TAMPA BAY
WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...72/NOAH
LONG TERM/AVIATION...35/JOHNSONHazardous weather outlook, Feb 18, 4:49 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EST SAT FEB 18 2012 FLZ039-042-043-048>052-055>057-060>062-065-181500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 449 AM EST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... DENSE FOG IS EXPECTED EARLY THIS MORNING...WITH AN ADVISORY UNTIL 9 AM. DENSE FOG WITH VISIBILITIES OF A QUARTER MILE OR LESS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. ...THUNDERSTORM IMPACT... A FEW THUNDERSTORMS ARE EXPECTED ACROSS MAINLY LEVY AND CITRUS COUNTIES THIS AFTERNOON AND EARLY EVENING. HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE AREA TRACKS ALONG THE GULF COAST AND ACROSS THE SOUTHEAST U.S. SUNDAY...TRAILING A COLD FRONT INTO THE EAST GULF TONIGHT AND THEN ACROSS FLORIDA SUNDAY. ...THUNDERSTORM IMPACT... A THUNDERSTORM THREAT WILL BE ACROSS THE AREA SUNDAY. A FEW OF THE STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE FROM AROUND TAMPA BAY AREA NORTHWARD. HAZARDS INCLUDE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. ...WIND AND SEA IMPACT... HAZARDOUS BOATING CONDITIONS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY MONDAY...A SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED. ...COASTAL FLOOD IMPACT... AS WINDS OVER THE COASTAL WATERS INCREASE AND SWITCH TO THE SOUTHWEST AND WEST...THERE IS POTENTIAL FOR HIGH SURF AND SOME COASTAL LOCATIONS EXPERIENCING FLOODING ALONG THE COASTLINE ON SUNDAY. ...RIP CURRENT IMPACT... WITH WINDS INCREASING AND BECOMING SOUTHWEST AND WEST ON SUNDAY...THERE WILL BE AN INCREASED POTENTIAL FOR RIP CURRENTS ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:59 AM EST | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 7 hr |
| Feb 18, 6:28 AM EST | Marine Dense Fog Advisory | TBW | 3 hr | |
| Feb 18, 4:14 PM EST | Small Craft Advisory | TBW | 42 hr |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.